Alert archive / Nebraska / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 113, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 5, 2022, 12:59 PM MDT for Sheridan County, Nebraska. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2022, 12:59 PM MDT (18:59 UTC)
- Expired
- Jun 5, 2022, 1:26 PM MDT
- In force
- 27 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Sheridan County, NE
The radar
The Rapid City radar (KUDX), 143 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 7.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
074
WUUS53 KLBF 051859
SVRLBF
NEC161-051945-
/O.NEW.KLBF.SV.W.0113.220605T1859Z-220605T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
1259 PM MDT Sun Jun 5 2022
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northeastern Sheridan County in the Panhandle of Nebraska...
* Until 145 PM MDT.
* At 1257 PM MDT, a severe thunderstorm was located 12 miles
southeast of Wounded Knee, or 12 miles north of Gordon, moving east
at 10 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Hoover Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorm can produce brief tornadoes and damage. Although a
tornado is not immediately likely, move to an interior room on the
lowest floor of a building.
&&
LAT...LON 4290 10208 4290 10209 4291 10234 4300 10236
4300 10208
TIME...MOT...LOC 1857Z 259DEG 9KT 4298 10227
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Sporer1 follow-up statement
710
WWUS53 KLBF 051926
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
126 PM MDT Sun Jun 5 2022
NEC161-051935-
/O.CAN.KLBF.SV.W.0113.000000T0000Z-220605T1945Z/
Sheridan NE-
126 PM MDT Sun Jun 5 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SHERIDAN COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 4290 10208 4290 10209 4291 10234 4300 10236
4300 10208
TIME...MOT...LOC 1922Z 259DEG 9KT 4299 10217
$$
SporerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 12:42 PM MDT, 17 minutes earlier.
Area forecast discussion, Jun 5, 12:42 PM MDT, 17 minutes before
Area Forecast Discussion National Weather Service North Platte NE 142 PM CDT Sun Jun 5 2022 .SHORT TERM...(This afternoon through Monday night) Issued at 139 PM CDT Sun Jun 5 2022 Debris from overnight convection is finally pushing off to the east and allowing for some sun across central and western Nebraska. Also evident in satellite imagery and observations is a dryline starting to push into western Nebraska along with a diffuse lingering old frontal boundary draped east/west across the region. Expect the dryline will push eastward this afternoon into an increasingly unstable airmass and trigger another round of severe storms across Nebraska. Anticipate initial development of discrete cells along the dryline by mid to late afternoon with cells growing upscale and likely organizing into an MCS as they move into the more favorable warm, unstable environment across south central NE this evening. With steep mid/upper level lapse rates and substantial CAPE in the hail growth zone expect large to very large hail will be a primary threat. Wind threat is a bit uncertain and will depend a good deal on how much diurnal heating can occur and if very steep lapse rates can develop in the boundary layer ahead of the dryline. Shear is not particularly robust but hodographs in the vicinity of the lingering frontal boundary are well curved hodographs and will support rotating updrafts so will have to watch for tornadogenesis as well. Will also be keeping an eye on landspout potential especially early this afternoon as the SPC non-supercell tornado parameter is quite robust across far northwest Nebraska Severe convection will likely be pushing off to the east and southeast early this evening with some showers/storms lingering through the overnight period. However, another MCS moving across SD will start pushing into northwest Nebraska late tonight. Severe potential to the northwest appears much diminished late tonight but a hail/wind threat is not out of the question. By Monday morning the lingering frontal boundary will have buckled to a northwest to southeast orientation and serve as a focus for more thunderstorm development Monday afternoon into the evening. .LONG TERM...(Tuesday through Sunday) Issued at 139 PM CDT Sun Jun 5 2022 Flat, progressive upper flow will send another patch of short waves into the High Plains as the sluggish surface boundary continues to sag southward. There looks to be enough instability and shear present to support a marginal threat for severe thunderstorms primarily along and south of Interstate 80 until the boundary can finally push a bit further south and exit the region. Thereafter, ensemble guidance is in good agreement in keeping the quasi zonal progressive flow regime across the nation with gradual amplification of an eastern trof/western ridge through late next week. Expect the net result will be cool temperatures and active weather with a good chance for showers and thunderstorms continuing each day through the middle of next week, with Thursday having potential to be rather busy with another bout of severe storms. A trend toward warmer temperatures and a bit less active weather then becomes established heading into next weekend. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1233 PM CDT Sun Jun 5 2022 Showers and isolated thunderstorms are expected through the early afternoon before thunderstorms become more widespread by late afternoon. Some thunderstorms may be severe with very large hail and damaging winds as the primary threats. Visibility reductions should be expected in heavy rainfall from these storms. Storms move out of the area by Monday morning with a return of quieter weather again through 18Z Monday. Additional thunderstorm chances are expected Monday afternoon and evening. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...MBS LONG TERM...MBS AVIATION...Kulik
Hazardous weather outlook, Jun 5, 10:17 AM MDT, 2 hours 42 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1117 AM CDT Sun Jun 5 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-061630- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1117 AM CDT Sun Jun 5 2022 /1017 AM MDT Sun Jun 5 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Thunderstorms are expected to develop mid-afternoon lasting through the evening. The greatest threat for severe storms will generally be along and east of a line from Imperial to Merriman, however a marginal risk of severe weather remains across western Nebraska. The main hazards will be very large hail, damaging winds, and lightning. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Thunderstorm chances continue Monday and Tuesday with a marginal risk of severe weather. On Monday,the risk for severe thunderstorms is mainly along and west of US-83. On Tuesday the risk for severe weather will be across western Nebraska into north central Nebraska. Some storms may be strong to severe with the main hazards being large hail and damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jun 5, 10:42 AM MDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service North Platte NE
1142 AM CDT Sun Jun 5 2022
NEZ038-051700-
Custer NE-
1142 AM CDT Sun Jun 5 2022
...A strong thunderstorm will impact portions of southeastern Custer
County through NOON CDT...
At 1142 AM CDT, Doppler radar was tracking a strong thunderstorm over
Mason City, or 23 miles southeast of Broken Bow, moving east at 20
mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mason City, Block Hill Basin and Gavin Siding.
This includes the following highways...
Highway 2 between mile markers 297 and 307.
Highway 92 between mile markers 302 and 308.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4109 9936 4127 9938 4131 9920 4110 9921
4109 9921
TIME...MOT...LOC 1642Z 264DEG 16KT 4120 9928
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
SporerSpecial weather statement, Jun 5, 10:43 AM MDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service North Platte NE
1143 AM CDT Sun Jun 5 2022
NEZ009-010-051700-
Holt NE-Rock NE-
1143 AM CDT Sun Jun 5 2022
...A strong thunderstorm will impact portions of southeastern Rock
and southwestern Holt Counties through NOON CDT...
At 1143 AM CDT, Doppler radar was tracking a strong thunderstorm 15
miles northeast of Rose, or 21 miles southeast of Bassett, moving
east at 30 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Amelia, Sybrant and Pony Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4221 9938 4239 9942 4248 9901 4222 9895
TIME...MOT...LOC 1643Z 260DEG 26KT 4232 9931
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
SporerSpecial weather statement, Jun 5, 10:59 AM MDT, 2 hours before
Special Weather Statement
National Weather Service North Platte NE
1159 AM CDT Sun Jun 5 2022
NEZ028-038-051730-
Custer NE-Garfield NE-
1159 AM CDT Sun Jun 5 2022
...A strong thunderstorm will impact portions of southeastern Loup,
Garfield and northeastern Custer Counties through 1230 PM CDT...
At 1159 AM CDT, Doppler radar was tracking a strong thunderstorm near
Burwell, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Burwell, Deverre, Homestead Knolls Campground and Virginia Smith Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4177 9880 4174 9922 4175 9923 4193 9922
4204 9890
TIME...MOT...LOC 1659Z 254DEG 17KT 4185 9917
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SporerSpecial weather statement, Jun 5, 11:01 AM MDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service North Platte NE
1201 PM CDT Sun Jun 5 2022
NEZ010-051730-
Holt NE-
1201 PM CDT Sun Jun 5 2022
...A strong thunderstorm will impact portions of southwestern Holt
County through 1230 PM CDT...
At 1200 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Amelia, or 25 miles west of O'neill, moving east
at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Emmet.
This includes Highway 20 between mile markers 296 and 304.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4223 9917 4240 9922 4252 9873 4226 9866
TIME...MOT...LOC 1700Z 258DEG 25KT 4233 9911
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SporerSpecial weather statement, Jun 5, 12:10 PM MDT, 49 minutes before
Special Weather Statement
National Weather Service North Platte NE
1210 PM MDT Sun Jun 5 2022
NEZ004-094-051845-
Sheridan NE-Western Cherry NE-
1210 PM MDT Sun Jun 5 2022
...Thunderstorms will impact portions of western Cherry and northern
Sheridan Counties through 1245 PM MDT...
At 1209 PM MDT, Doppler radar was tracking isolated thunderstorms
extending from 9 miles east of White Clay to near Chadron.
Movement was east at 25 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Gordon, Pine Ridge, Hoover Lake, Intersection of Highway 87 and
Craven Creek Road, Metcalf State Wildlife Management Area,
Intersection of Highway 87 and Larabee Road and Mount Maria.
This includes Highway 20 between mile markers 99 and 111.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
&&
LAT...LON 4299 10278 4300 10208 4279 10209 4278 10207
4274 10278 4278 10277 4279 10279
TIME...MOT...LOC 1809Z 260DEG 24KT 4295 10239 4287 10299
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
SporerSpecial weather statement, Jun 5, 12:49 PM MDT, 10 minutes before
Special Weather Statement
National Weather Service North Platte NE
1249 PM MDT Sun Jun 5 2022
NEZ004-094-051930-
Sheridan NE-Western Cherry NE-
1249 PM MDT Sun Jun 5 2022
...A strong thunderstorm will impact portions of northwestern Cherry
and northeastern Sheridan Counties through 130 PM MDT...
At 1247 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Wounded Knee, or 12 miles northwest of Gordon, moving
east at 10 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hoover Lake and Shell Lake State Wildlife Management Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is usually harmless, but on rare
occasions they can briefly touch down and produce damage. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
&&
LAT...LON 4300 10202 4287 10199 4287 10239 4300 10242
TIME...MOT...LOC 1847Z 259DEG 10KT 4297 10231
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
SporerThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 6:01 PM MDT | Special Weather Statement | LBF | Keith | 29 min |
| Jun 4, 6:19 PM MDT | Special Weather Statement | LBF | Custer | 26 min |
| Jun 4, 6:25 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 50 min |
| Jun 4, 6:34 PM MDT | Special Weather Statement | LBF | Keith | 41 min |
| Jun 4, 6:37 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 38 min |
| Jun 4, 6:57 PM MDT | Special Weather Statement | LBF | Frontier | 33 min |
| Jun 4, 6:59 PM MDT | Special Weather Statement | LBF | Keith | 16 min |
| Jun 4, 7:09 PM MDT | Special Weather Statement | LBF | Custer | 36 min |
| Jun 4, 7:13 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 47 min |
| Jun 4, 7:38 PM MDT | Special Weather Statement | LBF | Valley | 37 min |
| Jun 4, 8:00 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 45 min |
| Jun 4, 9:00 PM MDT | Special Weather Statement | LBF | Logan | 45 min |
| Jun 4, 11:03 PM MDT | Special Weather Statement | LBF | Garfield | 42 min |
| Jun 5, 12:25 AM MDT | Special Weather Statement | LBF | Brown | 35 min |
| Jun 5, 8:38 AM MDT | Special Weather Statement | LBF | Garfield | 52 min |
| Jun 5, 10:42 AM MDT | Special Weather Statement | LBF | Sherman | 18 min |
| Jun 5, 10:43 AM MDT | Special Weather Statement | LBF | Rock | 17 min |
| Jun 5, 10:59 AM MDT | Special Weather Statement | LBF | Garfield | 31 min |
| Jun 5, 11:01 AM MDT | Special Weather Statement | LBF | Holt | 29 min |
| Jun 5, 12:10 PM MDT | Special Weather Statement | LBF | Sheridan | 35 min |
| Jun 5, 12:49 PM MDT | Special Weather Statement | LBF | Sheridan | 41 min |
| Jun 5, 1:09 PM MDT | Special Weather Statement | LBF | Sheridan | 21 min |
| Jun 5, 1:51 PM MDT | Special Weather Statement | LBF | Sheridan | 24 min |
| Jun 5, 2:29 PM MDT | Special Weather Statement | LBF | Sheridan | 46 min |
| Jun 5, 2:43 PM MDT | Special Weather Statement | LBF | Cherry | 47 min |
| Jun 5, 3:04 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 56 min |
| Jun 5, 3:38 PM MDT | Special Weather Statement | LBF | Sheridan | 37 min |
| Jun 5, 3:50 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker | 40 min |
| Jun 5, 4:03 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 57 min |
| Jun 5, 4:08 PM MDT | Special Weather Statement | LBF | Thomas | 37 min |
| Jun 5, 4:19 PM MDT | Special Weather Statement | LBF | Deuel | 26 min |
| Jun 5, 4:29 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Thomas | 46 min |
| Jun 5, 4:33 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Logan, Thomas | 57 min |
| Jun 5, 4:46 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 59 min |
| Jun 5, 4:52 PM MDT | Areal Flood Advisory | LBF | Custer | 109 min |
| Jun 5, 4:56 PM MDT | Special Weather Statement | LBF | Keith | 49 min |
| Jun 5, 4:59 PM MDT | Special Weather Statement | LBF | Chase | 46 min |
| Jun 5, 5:04 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 41 min |
| Jun 5, 5:13 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Logan, McPherson, Thomas | 47 min |
| Jun 5, 5:27 PM MDT | Special Weather Statement | LBF | Frontier | 48 min |
| Jun 5, 5:42 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 63 min |
| Jun 5, 5:45 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 60 min |
| Jun 5, 5:58 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.